MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401860
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a catheter guide wire broke and was left in the patient.As reported, plain film and ct imaging revealed the location of the wire.An additional procedure was required to successfully remove the wire.There was no other medical intervention reported and the complainant was not aware of any extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr could not be performed as the lot and serial numbers were not reported.Stryker procedure(s) supports that the device was unlikely to have been released from stryker with the reported failure mode.The reported event could be attributed to: - user error (including user technique and methods) - user expectation/ anticipation of device performance.The instructions for use (ifu) state: - do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.- do not alter this device.- inspect the packaging and catheter for damage or defects prior to use.- avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.- avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.- avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.- do not insert or withdraw the catheter without straightening the catheter tip.- personnel handling ep catheters should wear protective gloves.- use fluoroscopic guidance during catheter positioning.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key20592856
Report Number0002090040-2024-00018
Device Sequence Number17781521
Product Code NLH
UDI-Device Identifier00885825007034
UDI-Public00885825007034
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K012708
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number401860
Device Catalogue Number401860
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown